Louisiana, 2015Damaging Winds in Louisiana, July 30, 2015
July 30, 2015 · NWS LIX · 4 events in 2 counties and zones
A stationary front provided the focus for a few severe thunderstorms during the afternoon hours of the 30th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front provided the focus for a few severe thunderstorms during the afternoon hours of the 30th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 30, 2:42 AM CST, 11 hours 43 minutes earlier.
Area forecast discussion, Jul 30, 2:42 AM CST, 11 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CDT THU JUL 30 2015
.SHORT TERM...
AGAIN THE HEAT WILL BE AN ISSUE ONCE AGAIN TODAY. NUMBERS CONTINUE
TO REFLECT SH/TS DEVELOPING BEFORE INDEX VALUES REACH ADVISORY
CRITERIA. PROBLEM WITH THIS IS TIMING. IF SH/TS DEVELOP LATER THAN
EXPECTED...THEN OBVIOUSLY THERE WILL BE MORE HEATING AND HIGHER
HEAT INDEX VALUES LIKE YESTERDAY. WE EXPECT SH/TS TO DEVELOP ONCE
AGAIN TODAY AND SHOULD BE EARLY ENOUGH TO PROVIDE SOME CLOUD COVER
FOR MOST AREAS. AGAIN...REGARDLESS OF CRITERIA REACHING HEAT
ADVISORY STATUS...CAUTION NEEDS TO BE TAKEN WITH THE HEAT.
STATIONARY FRONT IS CURRENTLY DRAPPED FROM SOUTH GEORGIA TO THE
NORTHERN GULF. THIS IS PROVIDING A NICE AREA OF SUPPORT AND A
FOCUS FOR SH/TS CURRENTLY DEVELOPING AND MOVING WEST OVER THE
GULF. A SFC LOW WILL ALSO DEVELOP AND SHOULD HELP TO ENHANCE SH/TS
ACTIVITY OVER THE GULF FOR THE NEXT FEW DAYS.
.LONG TERM...
MORE OF THE SAME BUT SH/TS SHOULD CONTINUE TO DEVELOP DAY AFTER
DAY. TIMING WILL ALWAYS BE AN ISSUE WITH TS INITIALIZATION. IF
ACTIVITY STARTS LATER IN THE AFTERNOON...HEAT ADVISORIES MAY BE
NEEDED. LOTS OF UPPER LEVEL SHEAR OVER THE GULF AND THE LONG WAVE
TROUGH SHOULD HELP KEEP ANY TROPICAL SYSTEMS AWAY. BUT WE WILL SEE
SOME PULSING OF THUNDERSTORM ACTIVITY OVER THE GULF OVER THE NEXT
SEVERAL DAYS.
&&
.AVIATION...
MAINLY VFR CONDITIONS WILL CONTINUE THIS MORNING THROUGH EARLY
AFTERNOON. SHRA/TSRA MAY IMPACT TAF SITES BRIEFLY LATER THIS
AFTERNOON AND EVENING...MAINLY GPT...ASD...MCB...HDC...NEW...BTR
AND MSY 21Z TODAY THROUGH 02Z FRIDAY. 18
&&
.MARINE...
LIGHT TO OCCASIONALLY MODERATE WINDS VARYING FROM NORTHWEST TO
SOUTHWEST WILL PREVAIL DURING THE PERIOD WITH SEAS
RUNNING 3 FEET OR LESS. A WEAK COLD FRONT WILL APPROACH THE COASTAL
WATERS FRIDAY INTO SATURDAY AND BECOME STATIONARY NEAR THE COAST
OVER THE WEEKEND. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED DURING THE PERIOD. 18
&&
.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOOD WARNINGS ON MISSISSIPPI RIVER FROM RED
RIVER LANDING TO DONALDSONVILLE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 96 75 94 72 / 40 20 20 10
BTR 97 77 95 74 / 40 30 30 20
ASD 95 78 94 76 / 50 40 40 20
MSY 95 81 94 80 / 50 50 40 20
GPT 94 78 92 76 / 50 50 40 20
PQL 94 78 92 74 / 60 60 40 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 30, 11:09 AM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1209 PM CDT THU JUL 30 2015
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-310515-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1209 PM CDT THU JUL 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HEAT INDEX VALUES 105 TO 113 ARE EXPECTED ACROSS MUCH OF THE
REGION AND WITH THAT A HEAT ADVISORY IS NOW IN PLACE THROUGH 6 PM
FOR AREAS MAINLY ALONG AND NORTH OF A LINE FROM HOUMA TO NEW
ORLEANS TO PASCAGOULA.
SCATTERED THUNDERSTORMS WILL PROVIDE SOME RELIEF FROM THE HEAT
LATER THIS AFTERNOON THROUGH THIS EVENING. SOME OF THE STORMS
COULD BE STRONG TO MARGINALLY SEVERE AND PRODUCE STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAT INDICES ARE EXPECTED TO CONTINUE TO REACH NEAR TO SLIGHTLY
ABOVE 105 DEGREES EACH AFTERNOON.
THERE IS A GOOD CHANCE OF THUNDERSTORMS ON FRIDAY. SOME OF THE
STORMS COULD BE STRONG TO MARGINALLY SEVERE AND PRODUCE STRONG
GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.
THUNDERSTORMS ARE EXPECTED TO BECOME MORE ISOLATED IN COVERAGE
SATURDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CAB
In the hours before
Special weather statement, Jul 30, 12:39 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
139 PM CDT THU JUL 30 2015
LAZ039-MSZ071-301930-
WASHINGTON LA-WALTHALL MS-
139 PM CDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON PARISH IN
SOUTHEASTERN LOUISIANA AND SOUTHEASTERN WALTHALL COUNTIES UNTIL 230
PM CDT...
AT 139 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PICKWICK...OR NEAR SANDY HOOK...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VARNADO...DEXTER AND ANGIE.
LAT...LON 3111 8994 3111 8993 3107 8992 3108 8984
3100 8983 3100 8974 3096 8973 3095 8976
3092 8974 3091 8976 3090 8976 3090 8977
3088 8977 3088 9003 3113 8999 3113 8994
TIME...MOT...LOC 1839Z 000DEG 14KT 3110 8988
CABSpecial weather statement, Jul 30, 1:06 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
206 PM CDT THU JUL 30 2015
LAZ036-037-MSZ069-301945-
EAST FELICIANA LA-ST. HELENA LA-AMITE MS-
206 PM CDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. HELENA...
NORTHEASTERN EAST FELICIANA PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHWESTERN AMITE COUNTIES UNTIL 245 PM CDT...
AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LIBERTY...MOVING SOUTH AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...LIBERTY...DARLINGTON AND FELPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER IN LOW LYING ROADWAYS AND IN AREAS OF POOR
DRAINAGE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3124 9091 3120 9071 3073 9077 3078 9108
TIME...MOT...LOC 1904Z 012DEG 24KT 3115 9083
95/DM
Special weather statement, Jul 30, 1:40 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
240 PM CDT THU JUL 30 2015
MSZ069-070-302030-
PIKE MS-AMITE MS-
240 PM CDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AMITE AND PIKE COUNTIES
UNTIL 330 PM CDT...
AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUMMIT...OR 7 MILES NORTH OF MCCOMB...MOVING SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCCOMB...MAGNOLIA...SUMMIT...OSYKA...GILLSBERG AND MCCOMB AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3101 9028 3101 9087 3135 9065 3135 9026
TIME...MOT...LOC 1939Z 034DEG 19KT 3135 9044
Thunderstorm Wind, Tangipahoa
- When
- July 30, 2:25 PM CST
- Where
- Tangipahoa County, Hammond
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 30.500, -90.470
A trained spotter measured a 59 mph wind gust with a handheld anemometer in Hammond.
Thunderstorm Wind, Tangipahoa
- When
- July 30, 2:30 PM CST
- Where
- Tangipahoa County, 2 mi SE of Independence
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 30.610, -90.476
Part of the roof was blown off a mobile home on Red Hill Road near Independence.
Thunderstorm Wind, Tangipahoa
- When
- July 30, 2:35 PM CST
- Where
- Tangipahoa County, Hammond Muni Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 30.520, -90.420
Automated weather station at the Hammond Airport (KHDC) recorded a wind gust of 51 knots or 59 mph.
Thunderstorm Wind, St. Tammany
- When
- July 30, 3:00 PM CST
- Where
- St. Tammany County, 1.29 mi E of Blond
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.596, -90.099
Trees were reported blown down at the intersection of Louisiana Highway 40 and Fitzgerald Church Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 30 to 31, 20151 death · 1 event
- Damaging Winds in Mississippi, July 30, 2015$59,000 · 53 kt wind · 11 events
- Damaging Winds in New York, July 30, 2015$41,000 · 61 kt wind · 8 events
- Damaging Winds in Oklahoma, July 30, 2015$23,000 · 70 kt wind · 6 events
- Flash Flooding and Flood in Arizona, July 30 to 31, 20151 injured · $12,000 · 5 events
- Flash Flood and Hail in Nevada, July 30 to 31, 2015$16,000 · 61 kt wind · 4 events
- Damaging Winds in Louisiana, July 30, 2015$15,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Colorado, July 30, 2015$10,000 · 78 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20155 events
- Waterspouts in Gulf of Mexico, July 30, 20154 events
- Damaging Winds in District of Columbia, July 30, 2015$4,000 · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 30, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583770, 583771, 583772, 583773.